advertisement
Question
Posted by: Blommetjie | 2011-01-18

Hypertension and low libido

My husband is 36 and was recently diagnosed wih hypertention which runs in his family (father died 2 months ago of renal failure due to uncontrolled hypertention).
The doctor gave him half of 25 mg Ridaq per day. Now he complains of so many other things as well as low libido, problems with erection. What can we do? Is there meds out there to help with his hypertention and not influence other things?

Please help as this is breaking down my husbands ego, self respect and dignity.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Medication for hypertension does have side-effects which may take time to get used to and others which may need careful monitoring (electrolyte disturbances). It is unlikely that your husband's decreased libido and erectile dysfunction would be as a result of the medication however I would discuss this with his GP to be sure. Erectile dysfunction may occur because of a number of reasons whih may be physiological but may also be due to psychological causes. The loss of his father so recently from an illness which he now has been diagnosed as having can cause a lot of anxiety. Please discuss this with your family practioner.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Shelly | 2011-01-24

Ridaq is not really a bloodpressure tab.
It is more like a kind of a water tab. He should get on to something like pharmapress. That did great things for me.

Reply to Shelly
Posted by: friend | 2011-01-18

Your husband must go back to the docter and tell him about this.

Reply to friend
Posted by: Sexologist | 2011-01-18

Medication for hypertension does have side-effects which may take time to get used to and others which may need careful monitoring (electrolyte disturbances). It is unlikely that your husband's decreased libido and erectile dysfunction would be as a result of the medication however I would discuss this with his GP to be sure. Erectile dysfunction may occur because of a number of reasons whih may be physiological but may also be due to psychological causes. The loss of his father so recently from an illness which he now has been diagnosed as having can cause a lot of anxiety. Please discuss this with your family practioner.

Reply to Sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement